MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PERC REFERENCE FRAME; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PERC REFERENCE FRAME; INSTRUMENT, STEREOTAXIC
Model Number 9735141
Medical Device Problem Codes Imprecision (1307); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Missing device manufacture date.No parts have been returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported that the small perc pin tracker reference frame ¿jumped¿ after a spin.The reference frame was not bumped and the teeth were fully seated upon the start of the spin.The site did an additional spin.Afterwards, it was found that the teeth were very worn and easily movable.The site was taken out of circulation.There was no patient impact reported and a less than one hour delay to surgery.

Brand Name
PERC REFERENCE FRAME
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8195118
Report Number1723170-2018-06403
Device Sequence Number1653087
Product Code HAW
UDI-Device Identifier00613994151179
UDI-Public00613994151179
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9735141
Device Catalogue Number9735141
Device Lot Number120523
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight95